A patient who is receiving penicillin may experience one or more conditions that require intervention. Here are the common nursing diagnoses that are related to a patient who is receiving penicillin.
• Altered protection against infection related to reduction in normal flora (superinfection)
• Altered bowel elimination pattern related to antibiotic-associated pseudo-membranous colitis
• Fluid volume deficit related to nausea, vomiting, and/or diarrhea
• Impaired skin integrity related to side effects or allergic reaction
• Allergic response
• Hepatotoxicity (toxicity affecting the liver)
• Leukopenia (A decrease in the number of circulating white cells in the blood)
• Neutropenia (abnormal decrease in the number of neutrophils, which are the most common type of white blood cells in the blood)
• Thrombocytopenia (decreased number of platelets in the blood)
• Mental disturbances
• Cross-sensitivity to cephalosporins, cephamycins, griseofulvin, or penicillamine
• Abdominal cramps
Was this article helpful?